Alert archive / Texas / Freeze Warnings in 2009
Freeze Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 17, 2009, 3:28 PM CST for 18 counties in Texas. It took effect at Nov 18, 2009, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2009, 3:28 PM CST (21:28 UTC)
- In effect from
- Nov 18, 2009, 12:00 AM CST
- Expired
- Nov 18, 2009, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 172128 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CST TUE NOV 17 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... .CLEAR SKIES...LIGHT WINDS AND LOW MOISTURE LEVELS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S DURING THE OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. THIS WILL MAINLY BE IN IN PROTECTED VALLEYS AND LOW LYING AREAS ACROSS PORTIONS OF THE HILL COUNTRY AND ESCARPMENT. TXZ171>173-183>192-202>206-180530- /O.NEW.KEWX.FZ.W.0003.091118T0600Z-091118T1500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS 328 PM CST TUE NOV 17 2009 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. CLEAR SKIES...LIGHT WINDS AND LOW MOISTURE LEVELS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S DURING THE OVERNIGHT HOURS TONIGHT INTO EARLY WEDNESDAY MORNING. THE MAIN IMPACT WILL BE IN PROTECTED VALLEYS AND LOW LYING AREAS ACROSS PORTIONS OF THE HILL COUNTRY AND ESCARPMENT. ISOLATED LOW LYING AREAS NORTH OF A FREDERICKSBURG TO LEAKEY TO JUNO LINE MAY EXPERIENCE A HARD FREEZE...WITH TEMPERATURES FALLING INTO THE 26 TO 28 DEGREE RANGE FOR A FEW HOURS NEAR DAYBREAK. THE MORE URBAN AND SUBURBAN AREAS AS WELL AS HILLTOP AREAS WILL NOT SEE A FREEZE WITH TEMPERATURES FALLING INTO THE MID 30S TO NEAR 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
000 WWUS74 KEWX 180500 AAA NPWEWX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CST TUE NOV 17 2009 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... .CLEAR SKIES...LIGHT WINDS AND LOW MOISTURE LEVELS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S OVERNIGHT INTO EARLY WEDNESDAY MORNING. THIS WILL MAINLY BE IN IN PROTECTED VALLEYS AND LOW LYING AREAS ACROSS PORTIONS OF THE HILL COUNTRY AND ESCARPMENT. TXZ171>173-183>192-202>206-181500- /O.CON.KEWX.FZ.W.0003.091118T0600Z-091118T1500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS 1100 PM CST TUE NOV 17 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... CLEAR SKIES...LIGHT WINDS AND LOW MOISTURE LEVELS WILL COMBINE TO ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S AND LOWER 30S. THE MAIN IMPACT WILL BE IN PROTECTED VALLEYS AND LOW LYING AREAS ACROSS PORTIONS OF THE HILL COUNTRY AND ESCARPMENT. ISOLATED LOW LYING AREAS NORTH OF A FREDERICKSBURG TO LEAKEY TO JUNO LINE MAY EXPERIENCE A HARD FREEZE...WITH TEMPERATURES FALLING INTO THE 28 TO 30 DEGREE RANGE FOR A FEW HOURS NEAR DAYBREAK. THE MORE URBAN AND SUBURBAN AREAS AS WELL AS HILLTOP AREAS WILL NOT SEE A FREEZE WITH TEMPERATURES FALLING INTO THE MID 30S TO NEAR 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 17, 3:13 PM CST, 15 minutes earlier.
Area forecast discussion, Nov 17, 3:13 PM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 313 PM CST TUE NOV 17 2009 .DISCUSSION... SURFACE HIGH SETTLES OVER SOUTH CENTRAL TEXAS TONIGHT. LIGHT WINDS, CLEAR SKIES, AND LOW DEWPOINTS WILL ALLOW TEMPERATURES TO FALL RAPIDLY AFTER SUNSET. SOME AREAS, ESPECIALLY IN THE RIVER VALLEYS OF THE HILL COUNTRY FELL TO FREEZING OR SLIGHTLY BELOW THIS MORNING. EXPECT A REPEAT OVERNIGHT TONIGHT INTO WEDNESDAY MORNING, ALTHOUGH SLIGHTLY MORE WIDESPREAD, INCLUDING A FEW SPOTS ALONG THE ESCARPMENT. AS A RESULT, HAVE REISSUED A FREEZE WARNING AND ADDED THE I-35 CORRIDOR. SURFACE HIGH MOVES OFF TO THE EAST ON WEDNESDAY AS AN UPPER TROUGH APPROACHES SOUTHERN CALIFORNIA ALLOWING SOUTHERLY WINDS TO RETURN. MOISTURE INCREASES WEDNESDAY NIGHT LEADING TO PATCHY FOG AND DRIZZLE BY THURSDAY MORNING ALONG WITH WARMER TEMPERATURES. MODELS HAVE BEEN TRENDING A LITTLE SLOWER AND DEEPER WITH THE ABOVE TROUGH AS WELL AS THE ASSOCIATED SURFACE LOW. PWS RISE UP TO 1.8 INCHES WITH STRONG FORCING DUE UPPER LEVEL DIFFLUENCE AND LOWER LEVEL CONVERGENCE ALONG SURFACE COLD FRONT AND SURFACE LOW. SOME STREAMER SHOWERS ARE POSSIBLE THURSDAY AFTERNOON. HAVE GONE WITH GUIDANCE SHOWING POPS RANGING FROM CHANCE WEST TO CATEGORICAL FAR EAST THURSDAY NIGHT AND FRIDAY. SURFACE LOW POSITION WILL INFLUENCE LOCATION OF HEAVIEST RAINS. FOR NOW, WILL NOT MENTION HEAVY RAINS, HOWEVER SHOULD IT BE FURTHER INLAND, THEN SOUTH CENTRAL TEXAS MAY SEE A PERIOD OF LOCALLY HEAVY RAINS. TROUGH MOVES OFF TO THE EAST FRIDAY NIGHT INTO EARLY SATURDAY WITH RAINS ENDING. BRIEF RIDGING SURFACE AND ALOFT SATURDAY INTO SUNDAY FOR NO POPS. ANOTHER TROUGH WITH A STRONGER COLD FRONT MOVE THROUGH EARLY NEXT WEEK LEADING TO SLIGHT CHANCE POPS. THIS FRONT WILL SET THE STAGE FOR A COLD AND BLUSTERY WEEK LEADING UP TO THANKSGIVING. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 38 75 51 71 59 / 0 0 - 20 70 AUSTIN BERGSTROM INTL AIRPORT 29 70 46 71 59 / 0 0 - 20 70 NEW BRAUNFELS MUNI AIRPORT 35 75 51 71 59 / 0 0 - 20 70 BURNET MUNI AIRPORT 36 71 49 68 54 / 0 0 - 10 60 DEL RIO INTL AIRPORT 39 71 51 72 57 / 0 0 0 10 40 GEORGETOWN MUNI AIRPORT 35 73 50 70 57 / 0 0 - 10 60 HONDO MUNI AIRPORT 35 74 51 71 61 / 0 0 - 10 70 SAN MARCOS MUNI AIRPORT 33 72 49 71 59 / 0 0 - 20 70 LA GRANGE - FAYETTE REGIONAL 36 70 51 72 61 / 0 0 10 20 70 SAN ANTONIO INTL AIRPORT 37 74 52 73 60 / 0 0 - 20 70 STINSON MUNI AIRPORT 38 74 51 72 61 / 0 0 - 20 70 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL... EDWARDS...GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO... MEDINA... REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON. && 04/09
Hazardous weather outlook, Nov 17, 8:13 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 813 AM CST TUE NOV 17 2009 TXZ171>173-183>194-202>209-217>225-228-181415- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 813 AM CST TUE NOV 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.